MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1637
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - grasping on to too much or inappropriate tissue or staples.- device damage to mechanisms during use.- removing the device from the trocar with the jaws in the open position.The instructions for use (ifu) state: - use the appropriately sized trocar to allow for easy insertion and extraction of the instrument.- carefully insert and withdraw the instrument through the cannula to avoid damage to the device and/or injury to the patient.- close jaws using device lever before insertion/extraction in the trocar.- do not turn the rotation wheel when the lever is latched.Product damage may occur.Turn the gray rotation wheel on the instrument until the jaws are in the required position.- do not attempt to clean the instrument jaws by activation the instrument on wet gauze.Product damage may occur.- do not clean the instrument jaws with a scratch pad or other abrasives.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported the ligasure broke near the proximal end of the jaw.This occurred when the surgeon used the device to dissect fascia within the body.He clamped the ligasure to some tissue and tried to separate the tissue by pulling down.It was when he pulled down it appeared that the "lockbox" part distal to the jaws broke apart.The pin was loose causing the flat metal piece to partially separate from the pin.Both pieces remained on the device within the patient and upon removal from the patient.An x-ray was shot to verify that nothing was retained in the patient from the device.There was a 4-8 minute delay.A new device was opened to successfully complete the procedure.There was no patient injury reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7184701
Report Number0001056128-2018-00003
Device Sequence Number135930
Product Code NUJ
UDI-Device Identifier00885825017620
UDI-Public(01)00885825017620(17)201107(10)7484014
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K133578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2020
Device Model NumberLF1637
Device Catalogue NumberLF1637RR
Device Lot Number7484014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1